Alert archive / Illinois / Flash Flood Warnings in 1997

Flash Flood Warning 10, NWS Quad Cities, IA

February 22, 1997Henry County, Rock Island County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Feb 22, 1997, 4:59 PM CST for Henry County, Rock Island County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 22, 1997, 4:59 PM CST (22:59 UTC)
Expired
Feb 22, 1997, 11:00 PM CST
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

Counties Henry County, IL, Rock Island County, IL

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1997-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1997-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1548 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLI 222303
FFWMLI
ILC073-161-230500-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CST SAT FEB 22 1997
 
THE NATIONAL WEATHER SERVICE IN QUAD CITIES IA HAS ISSUED A
FLASH FLOOD WARNING
EFFECTIVE UNTIL 1100 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST ILLINOIS
 
   ...HENRY COUNTY...ROCK ISLAND COUNTY
 
AT 450 PM CST... THE COLONA POLICE DEPARTMENT REPORTED A SIGNIFICANT ICE
JAM 1/2 MILE UPSTREAM FROM CLEVELAND ON THE ROCK RIVER. THE ROCK RIVER
WAS SEVERAL FEET OUT OF ITS BANKS UPSTREAM OF THE ICE JAM. WHEN THE ICE
JAM BREAKS FREE... EXPECT RAPID RISES OF ONE TO THREE FEET DOWNSTREAM AT
CLEVELAND... GREEN ROCK AND MOLINE.
 
THIS IS A DANGEROUS SITUATION. THOSE LIVING ALONG AND ROCK RIVER BETWEEN
CLEVELAND AND MOLINE SHOULD BE PREPARED TO MOVE TO HIGHER GROUND.
 
STAY TUNED FOR LATER UPDATES ON THIS LIFE THREATENING SITUATION.
 
HENDRICKS
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 2:13 PM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Feb 22, 2:13 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
200 PM CST SAT FEB 22 1997

HAVE ALREADY SEEN RETURNS ON 88D AND SO THERE IS ENOUGH LIFT JUST
WAITING FOR ADDITIONAL MOISTURE.  TEMPERATURES HAVE WARMED WELL ACROSS
THE SOUTH.

NEW MODELS ALL CLOSE IN THE NEAR TERM AND THE ETA IS MOST BULLISH ON
SNOW.  UPPER SYSTEM IS STRONGEST IN THE ETA AND HAS THE GREATEST QPF.
TYPICAL CLIPPERS DELIVER 1-3 INCHES AND THIS BEING A QUICK CLIPPER WE
SHOULD SEE AROUND AN INCH WITH UP TO 2 POSSIBLE UP NORTH ACROSS THE
TRISTATE.  EVEN THE SOUTH SHOULD SEE SOME FLURRIES.  THOUGH DO NOT LIKE
TO FORCAST SNOW AMOUNTS AFTER YESTERDAY :(.  TEMPERATURES BELOW FWC
GUIDANCE CLOSER TO THE FAN.

CfID 19/40   DBQ 16/50   MLI 21/30  BRL 23/20

HIRSCH

Nearby

Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.